Christoffel functions with power type weights

  • Tivadar Danka

    University of Szeged, Hungary
  • Vilmos Totik

    University of Szeged, Hungary and University of South Florida, USA


Precise asymptotics for Christoffel functions are established for power type weights on unions of Jordan curves and arcs. The asymptotics involve the equilibrium measure of the support of the measure. The result at the endpoints of arc components is obtained from the corresponding asymptotics for internal points with respect to a different power weight. On curve components the asymptotic formula is proved via a sharp form of Hilbert's lemniscate theorem while taking polynomial inverse images. The situation is completely different on the arc components, where the local asymptotics is obtained via a discretization of the equilibrium measure with respect to the zeros of an associated Bessel function. The proofs are potential theoretical, and fast decreasing polynomials play an essential role in them.

Cite this article

Tivadar Danka, Vilmos Totik, Christoffel functions with power type weights. J. Eur. Math. Soc. 20 (2018), no. 3, pp. 747–796

DOI 10.4171/JEMS/776